Jun 22, 2008
I`ve been on Trisovoir and sustiva for about 5 or 6 yrs and my counts jump up and down,500 to 1000 then back to undetectable.Would you think it`s time to change medications and if so which meds ?
Response from Dr. Henry
If you are essentially 100% adherent (almost never miss a dose) then having a viral load go up to 500-1000 on numerous occasions is worrisome for the presence of some degree (perhaps modest) of resistance. A resistance (genotype)test would be valuable to assess for resistance to the efavirenz (Susitva) or for some component of the Trizivir (such as the lamivudine=3TC). If you continue to develop viral loads < 500 and/or are shown to have developed some level of resistance then a switch to a boosted protease inhibitor based regimen is worth discussing with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Black Spots An Acute Symptom Of HIV?
- Are White Bumps On Penis An Acute Symptom Of HIV?
- Is Psoriasis A Sign Of AIDS?
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Penis Discharge After Oral Sex Hooker What Are The Chances Of HIV
- Give A Male Oral Sex, Can I Get An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.